Advertisement

General volumes in the Orlicz–Brunn–Minkowski theory and a related Minkowski problem II

  • Richard J. Gardner
  • Daniel Hug
  • Sudan Xing
  • Deping YeEmail author
Article
  • 32 Downloads

Abstract

For convex bodies K in \(\mathbb {R}^n\) containing the origin in their interiors, the general dual volume and the general dual Orlicz curvature measure \(\widetilde{C}_{G, \psi }(K, \cdot )\) were recently introduced for certain classes of functions G and \(\psi \). We extend these concepts to more general functions G and to compact convex sets K containing the origin (but not necessarily in their interiors). Some basic properties of the general dual volume and of the dual Orlicz curvature measure are provided which are required to study a Minkowski-type problem for the dual Orlicz curvature measure. The Minkowski problem asks to characterize Borel measures \(\mu \) on the unit sphere for which there is a convex body K in \(\mathbb {R}^n\) containing the origin such that \(\mu \) equals \(\widetilde{C}_{G, \psi }(K, \cdot )\), up to a constant. A major step in the analysis concerns discrete measures \(\mu \), for which we prove the existence of convex polytopes containing the origin in their interiors solving the Minkowski problem. Under mild conditions on G and \(\psi \), solutions are obtained for general measures by an approximation argument. Our results generalize several previous works and provide more precise information about the solutions of the Minkowski problem when \(\mu \) is discrete or even.

Mathematics Subject Classification

Primary: 52A20 52A30 secondary: 52A39 52A40 

Notes

References

  1. 1.
    Böröczky, K.J., Fodor, F.: The \(L_p\) dual Minkowski problem for \(p>1\) and \(q>0\). J. Differ. Equ. 266, 7980–8033 (2019)CrossRefGoogle Scholar
  2. 2.
    Böröczky, K.J., Fodor, F., Hug, D.: Intrinsic volumes of random polytopes with vertices on the boundary of a convex body. Trans. Am. Math. Soc. 365, 785–809 (2013)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Böröczky, K.J., Hegedűs, P., Zhu, G.: On the discrete logarithmic Minkowski problem. Int. Math. Res. Not. 1807–1838 (2016)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Böröczky, K.J., Henk, M., Pollehn, H.: Subspace concentration of dual curvature measures of symmetric convex bodies. J. Differ. Geom. 109, 411–429 (2018)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Böröczky, K.J., Lutwak, E., Yang, D., Zhang, G.: The logarithmic Minkowski problem. J. Am. Math. Soc. 26, 831–852 (2013)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Böröczky, K.J., Lutwak, E., Yang, D., Zhang, G., Zhao, Y.: The dual Minkowski problem for symmetric convex bodies arXiv:1703.06259
  7. 7.
    Chen, C., Huang, Y., Zhao, Y.: Smooth solutions to the \(L_p\) dual Minkowski problem. Math. Ann. 373, 953–976 (2019)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Chen, S., Li, Q.: On the planar dual Minkowski problem. Adv. Math. 333, 87–117 (2018)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Chen, S., Li, Q., Zhu, G.: On the \(L_p\) Monge–Ampère equation. J. Differ. Equ. 263, 4997–5011 (2017)CrossRefGoogle Scholar
  10. 10.
    Chen, S., Li, Q., Zhu, G.: The logarithmic Minkowski problem for non-symmetric measures. Trans. Am. Math. Soc. 371, 2623–2641 (2019)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Cianchi, A., Lutwak, E., Yang, D., Zhang, G.: Affine Moser–Trudinger and Morrey–Sobolev inequalities. Calc. Var. Partial Differ. Equ. 36, 419–436 (2009)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Gardner, R.J.: Geometric Tomography, 2nd edn. Cambridge University Press, New York (2006)CrossRefGoogle Scholar
  13. 13.
    Gardner, R.J., Hug, D., Weil, W.: The Orlicz–Brunn–Minkowski theory: a general framework, additions, and inequalities. J. Differ. Geom. 97, 427–476 (2014)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Gardner, R.J., Hug, D., Weil, W., Xing, S., Ye, D.: General volumes in the Orlicz–Brunn–Minkowski theory and a related Minkowski problem I. Calc. Var. Partial Differ. Equ. 58, 12 (2019)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Gruber, P.M.: Convex and Discrete Geometry. Springer, Berlin (2007)zbMATHGoogle Scholar
  16. 16.
    Haberl, C., Lutwak, E., Yang, D., Zhang, G.: The even Orlicz Minkowski problem. Adv. Math. 224, 2485–2510 (2010)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Henk, M., Pollehn, H.: Necessary subspace concentration conditions for the even dual Minkowski problem. Adv. Math. 323, 114–141 (2018)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Hong, H., Ye, D., Zhang, N.: The \(p\)-capacitary Orlicz–Hadamard variational formula and Orlicz–Minkowski problems. Calc. Var. Partial Differ. Equ. 57, 5 (2018)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Horn, R.A., Johnson, C.R.: Matrix Analysis, 2nd edn. Cambridge University Press, Cambridge (2013)zbMATHGoogle Scholar
  20. 20.
    Huang, Q., He, B.: On the Orlicz Minkowski problem for polytopes. Discret. Comput. Geom. 48, 281–297 (2012)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Huang, Y., Zhao, Y.: On the \(L_p\) dual Minkowski problem. Adv. Math. 332, 57–84 (2018)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Huang, Y., Lutwak, E., Yang, D., Zhang, G.: Geometric measures in the dual Brunn–Minkowski theory and their associated Minkowski problems. Acta Math. 216, 325–388 (2016)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Hug, D.: Absolute continuity for curvature measures of convex sets I. Math. Nachr. 195, 139–158 (1998)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Hug, D.: Absolute continuity for curvature measures of convex sets II. Math. Z 232, 437–485 (1999)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Hug, D., Lutwak, E., Yang, D., Zhang, G.: On the \(L_p\) Minkowski problem for polytopes. Discret. Comput. Geom. 33, 699–715 (2005)CrossRefGoogle Scholar
  26. 26.
    Jiang, Y., Wu, Y.: On the \(2\)-dimensional dual Minkowski problem. J. Differ. Equ. 263, 3230–3243 (2017)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Li, A.: The generalization of Minkowski problems for polytopes. Geom. Dedic. 168, 245–264 (2014)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Li, Q., Sheng, W., Wang, X.: Flow by Gauss curvature to the Aleksandrov and dual Minkowski problems. J. Eur. Math. Soc. (JEMS). arXiv:1712.07774
  29. 29.
    Luo, X., Ye, D., Zhu, B.: On the polar Orlicz–Minkowski problems and the \(p\)-capacitary Orlicz–Petty bodies. Indiana Univ. Math. J. arXiv:1802.07777
  30. 30.
    Lutwak, E.: Dual mixed volumes. Pac. J. Math. 58, 531–538 (1975)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Lutwak, E.: Intersection bodies and dual mixed volumes. Adv. Math. 71, 232–261 (1988)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Lutwak, E.: The Brunn–Minkowski–Firey theory I: mixed volumes and the Minkowski problem. J. Differ. Geom. 38, 131–150 (1993)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Lutwak, E., Yang, D., Zhang, G.: Sharp affine \(L_{p}\) Sobolev inequalities. J. Differ. Geom. 62, 17–38 (2002)CrossRefGoogle Scholar
  34. 34.
    Lutwak, E., Yang, D., Zhang, G.: On the \(L_p\) Minkowski problem. Trans. Am. Math. Soc. 356, 4359–4370 (2004)CrossRefGoogle Scholar
  35. 35.
    Lutwak, E., Yang, D., Zhang, G.: \(L_p\) dual curvature measures. Adv. Math. 329, 85–132 (2018)MathSciNetCrossRefGoogle Scholar
  36. 36.
    Minkowski, H.: Allgemeine Lehrsätze über die convexen Polyeder, Nachr. Ges. Wiss. Göttingen, (1897), 198–219. Gesammelte Abhandlungen, vol. II, Teubner, Leipzig, 1911, pp. 103–121Google Scholar
  37. 37.
    Minkowski, H.: Volumen und Oberfläche, Math. Ann. 57 (1903), 447–495. Gesammelte Abhandlungen, vol. II, Teubner, Leipzig, 1911, pp. 230–276Google Scholar
  38. 38.
    Schneider, R.: Convex Bodies: The Brunn–Minkowski Theory, 2nd edn. Cambridge University Press, Cambridge (2014)zbMATHGoogle Scholar
  39. 39.
    Xing, S., Ye, D.: On the general dual Orlicz–Minkowski problem. Indiana Univ. Math. J. arXiv:1802.06331
  40. 40.
    Zhao, Y.: The dual Minkowski problem for negative indices. Calc. Var. Partial Differ. Equ. 56, 18 (2017)MathSciNetCrossRefGoogle Scholar
  41. 41.
    Zhao, Y.: Existence of solutions to the even dual Minkowski problem. J. Differ. Geom. 110, 543–572 (2018)MathSciNetCrossRefGoogle Scholar
  42. 42.
    Zhu, B., Hong, H., Ye, D.: The Orlicz–Petty bodies. Int. Math. Res. Not. 2018, 4356–4403 (2018)MathSciNetCrossRefGoogle Scholar
  43. 43.
    Zhu, B., Xing, S., Ye, D.: The dual Orlicz–Minkowski problem. J. Geom. Anal. 28, 3829–3855 (2018)MathSciNetCrossRefGoogle Scholar
  44. 44.
    Zhu, G.: The logarithmic Minkowski problem for polytopes. Adv. Math. 262, 909–931 (2014)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  • Richard J. Gardner
    • 1
  • Daniel Hug
    • 2
  • Sudan Xing
    • 3
  • Deping Ye
    • 3
    Email author
  1. 1.Department of MathematicsWestern Washington UniversityBellinghamUSA
  2. 2.Department of MathematicsKarlsruhe Institute of TechnologyKarlsruheGermany
  3. 3.Department of Mathematics and StatisticsMemorial University of NewfoundlandSt. John’sCanada

Personalised recommendations